HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Cardiogenic shock caused by severe coronary artery spasm immediately after coronary stenting.

Abstract
Coronary artery spasm is common during percutaneous coronary intervention and is easily relieved by intracoronary administration of vasodilators. We report the case of a patient who had severe, protracted, generalized spasm of the entire left coronary artery system during coronary artery stenting. The spasm, which was unresponsive to intracoronary vasodilators administered via guiding catheter, resulted in pulmonary edema and cardiogenic shock. Local injection of nitroglycerin via a transit catheter in the coronary artery eventually resolved the spasm and reversed the cardiogenic shock. To our knowledge, this is the 1st report of such a case in the English-language medical literature.
AuthorsAaron Wong, Alfred Cheng, Charles Chan, Yean-Leng Lim
JournalTexas Heart Institute journal / from the Texas Heart Institute of St. Luke's Episcopal Hospital, Texas Children's Hospital (Tex Heart Inst J) Vol. 32 Issue 1 Pg. 78-80 ( 2005) ISSN: 0730-2347 [Print] United States
PMID15902828 (Publication Type: Case Reports, Journal Article)
Topics
  • Aged
  • Coronary Vasospasm (complications)
  • Female
  • Humans
  • Severity of Illness Index
  • Shock, Cardiogenic (etiology)
  • Stents (adverse effects)
  • Time Factors

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: